MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565580
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on april 20, 2023 that a wallstent enteral uncovered stent was implanted to treat a 3cm anastomotic stenosis in the intestinal tract during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous.During the procedure, post stent deployment, the "burr" on the tip of the stent punctured the mucous membrane which resulted to intestinal bleeding.Another wallstent enteral stent was placed for compression to resolve the bleeding and the procedure was completed.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: patient code e1006 captures the reportable event of intestinal bleeding.
 
Additional Manufacturer Narrative
Block h6: patient code e1006 captures the reportable event of intestinal bleeding.Block h10: a wallstent enteral delivery system was received for analysis.The stent was not returned.During visual inspection, the delivery system was inspected and no problems were noted.The reported event of perforation, bowel could not be confirmed as this occurred during the procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, perforation is noted within the ifu as a potential complication associated with the use of the device.Based on the available information, there is not enough evidence to establish the cause of the reported event as the stent was not returned for analysis.The investigation concluded that, without proper evaluation of the device, there is a lack of objective evidence or descriptive conditions of the event required to determine a probable cause of the event.
 
Event or Problem Description
It was reported to boston scientific corporation on(b)(6) 2023 that a wallstent enteral uncovered stent was implanted to treat a 3cm anastomotic stenosis in the intestinal tract during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous.During the procedure, post stent deployment, the "burr" on the tip of the stent punctured the mucous membrane which resulted to intestinal bleeding.Another wallstent enteral stent was placed for compression to resolve the bleeding and the procedure was completed.The patient's condition following the procedure was reported to be stable.Additional information received on may 10, 2023.The stent remained implanted and is scheduled to be surgically removed on a later date.
 
Additional Manufacturer Narrative
Blocks b5, d6b (rfb explant date), and h6 (impact codes) have been updated with additional information received on may 10, 2023.Block h6: patient code e1006 captures the reportable event of intestinal bleeding.
 
Event or Problem Description
It was reported to boston scientific corporation on april 20, 2023 that a wallstent enteral uncovered stent was implanted to treat a 3cm anastomotic stenosis in the intestinal tract during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous.During the procedure, post stent deployment, the "burr" on the tip of the stent punctured the mucous membrane which resulted to intestinal bleeding.Another wallstent enteral stent was placed for compression to resolve the bleeding and the procedure was completed.The patient's condition following the procedure was reported to be stable.The stent remained implanted and is scheduled to be surgically removed on a later date.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16913042
Report Number3005099803-2023-02474
Device Sequence Number11325855
Product Code MQR
UDI-Device Identifier08714729285076
UDI-Public08714729285076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberM00565580
Device Catalogue Number6558
Device Lot Number0029149728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer04/20/2023
06/08/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date05/15/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight67 KG